AbstractRationale:Acute kidney injury (AKI) with hyperparathyroidism caused by nitrite was rare, and renal function and parathyroid hormone (PTH) decreased to normal range after therapy.Patient concerns:Acute kidney injury was diagnosed in a 40-year-old male with hyperparathyroidism and cyanosis of his hands and both forearms.Diagnoses:The patient ate some recently pickled vegetables, and he experienced nausea, vomiting and diarrhoea without oliguria or anuria; Additionally, his hands and both forearms had a typical blue ash appearance. After admission, the laboratory findings indicated theincreasing serum creatinine (Scr) and parathyroid hormone (PTH). He was diagnosed as acute kidney injury with hyperparathyroidism caused by nitrite.Interventions:The patient stopped eating the pickled vegetables and was given rehydration, added calories and other supportive therapy without any glucocorticoids.Outcomes:According to his clinical manifestations, laboratory findings and imaging results, the patient was diagnosed with acute kidney injury with secondary hyperparathyroidism. He was given symptomatic supportive care therapy. After one week, the serum creatinine, parathyroid hormone (PTH), hypercalcemia, hyperphosphatemia, proteinuria, and urine red blood cell values decreased to normal range.Lessons:Nitrite-induced acute kidney injury with secondary hyperparathyroidism was relatively rare. After therapy, the function of the kidney and parathyroid returned to normal. This case suggests that detailed collection of medical history, physical examination and correct symptomatic treatment is very important.
Medicine – Wolters Kluwer Health
Published: Feb 1, 2018
It’s your single place to instantly
discover and read the research
that matters to you.
Enjoy affordable access to
over 12 million articles from more than
10,000 peer-reviewed journals.
All for just $49/month
It’s easy to organize your research with our built-in tools.
All the latest content is available, no embargo periods.
“Whoa! It’s like Spotify but for academic articles.”@Phil_Robichaud